Addiction Expert Forum
SO sick after detox, dont know which way to go!
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

SO sick after detox, dont know which way to go!

Long story short, I've been addicted to opiates for over 5 years of every day use. First it was percs (due to my blood clot), then it was Oxycontin, then back to percs. I used to use 350-400mgs a day on oxys. But that was over 2yrs ago. Then I wanted to quit so I did Suboxone for 2 years. I got to the point where I did a sub every morning and a perc or 2 every night. Now this year, percs vanished and there's nothing but heroin. So in order to not be sick for work, I needed some kind of opiate. About a month ago I realized subs aren't working for me anymore. I never really did more than 2mgs a day. So I said that's it I'm going to get clean. I stopped the subs almost 3 weeks ago now (since no place anywhere near me would detox me off subs), had to use for a week an a half to have drugs in my system and went in last Wednesday. It was a 5 day methadone taper detox, and when I got out Monday I was sicker than I've ever been. Its been unbearable. So I did a perc taper of 45mg, 25mg, 15mg, 7.5mg and that's where I am now. I'm soooo sick still not even feeling a little better and I don't know why. I don't wanna use I just can't take this weeks of suffering. So I was considering doing the 2 month Methadone clinic program. I've heard good & bad things about it. But I feel like I've gotten so low (I've never been able to do just 30mgs of anything in a 24hr period and I got lower than that). I just don't think I should still be this sick, puking, fever hot/cold 24/7 the whole nine. Especially because I have chlonidine I can take every 8hrs. Please help. I can't take being this sick anymore. I think I messed my brain up so bad doing years of pills and subs daily, that this pain is never ending. What do I do?
2126606_tn?1346348724
It seems that you have been switching from one opiate to another and this is causing your system to prolong the withdrawal.   Also, keep in mind that Methadone has one of the longest withdrawals of all opiates and Suboxone is not very far behind it.  Lately, we have noticed a surge in patients that are on Suboxone coming in for detox.  Patients are usually inpatient with us for a total of 5 to 7 days where we medically help them through the withdrawal process while under sedation.

If you want to detox at home, try to choose an opiate that has a short-acting life on the receptors so you don’t have to have such long periods of symptoms.  It is always better to have a medical professional following you through the process, especially with your medical history of blood clots and when vomiting occurs.  Hydration, heart rate and your blood pressure should be constantly monitored throughout this withdrawal phase.

I hope this helps.  Stay well.

Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1410976195
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank